IBS symptoms

I am 18 and I have been having pains in my belly above my hips and constipated for a while but it got better for a bit.. I started taking setraline for 3 days but stopped immediately as I was having extreme panic attacks and thinking I was dying. For the past 3 days I've had a sharp kinda stinging pain below my belly button and don't know if that's normal? I also get left side rib stinging pain.. It comes and goes usually when I'm doing something I'm not paying attention to the pain.. Is this normal for Ibs???

8 Replies

  • I am so genuinely sorry to read this and I sincerely hope that you can find the answers that you are looking for. I am lucky enough not to have IBS but I have pasted you a link to the NHS Choices on this issue:


    If your symptoms persist or get any worse it would be best to discuss this with your GP. I want to genuinely wish you all the best of luck.

    All my hopes and dreams for you


  • You wouldn't have had any positive effects from Sertaline after 3 days. Its a pity you didn't persist if you are depressed. I'm not sure whether you have been diagnosed with Fibromyalgia . Being constipated could explain the belly pain but it doesn't sound like IBS to me. Maybe you could have a good look at your diet and see if you are eating enough fibre. IBS can easily be triggered by worry and stress. There are a lot of issues here so maybe a trip back to the doctor. You need to tell him/ her that you have stopped taking the Sertaline and why. Maybe there is something better for you.


  • I'm not sure about IBS - i have coeliac disease, fibromyalgia and ME - think all these things have various pains like you describe. I would check with your doctor before taking anything further. Best wishes.

    H x

  • Hello

    I'm sorry I haven't managed to reply earlier.

    I suffer with a multitude of symptoms, IBS being one of them. I am not medically trained but what you describe does sound like IBS to me.

    I think it would be a good idea to see your GP and describe your symptoms to them.

    I also had a dreadful time with Sertraline and had to stop taking it too. There are other medications that your GP could try you on.

    Good luck

    Wishing you wellness and peace

    Lu xx

  • Thank you, I get super nauseas when I Have to release gas or go poo it's really scary but once I go to the bathroom I feel a bit better and the nauseas feeling goes away for a bit.



  • Hi Jess, you've been given some good advice already - Best of which is See your Doctor as soon as possible.

    You didn't say how long you've been taking Sertraline, but it does commonly cause Anxiety and/or the symptoms or causes you were given Sertraline in the first place. If you're just started then Stop and see your GP urgently. If you've been taking them a few weeks or more, then the level is building - that's what it's supposed to do, don't worry. Now is the time you'll begin to feel the effects. It could be you need a Lower Dose, or your Dosage spread throughout the day. If you have Diazepam take the dosage Prescribed.

    And, believe me Hot Chocolate, Cocoa or Milk with Honey and a "Happy" Film or book will work wonders wrapped up in a duvet.

    As a manly man ( I've even got a beard - and no jokes about the wife You Lot !) I am NOT ashamed to say my "Go-to" Happy movies are All Pixar's !

    But I love "Happy Feet" - singing n dancing Penguins ! What's Not to Love ! And my cry "happy-crying" - Lilo & Stitch! C'mon, a wee blue vicious alien "dawg" who plays Elvis outta his mouth !? U can't NOT love It !!!

    And just thinking, Yours should be Toy Story 2 - when Woody meets Jesse !

    Anyway - Ring Doc

    - Calm down

    - Come Back Here - This weather ! There's Always Somebody Up.

    And Feel Better - there's prolly 50 or more peeps on here gone through the same thing - and come out the other side.

    Oh ! And Laxative Chocolate counts as Medicine, if you get it in the Chemist ! ;)

  • Hahahha I love your post so much! Thank you lots! I saw my doctor today and she told me there is nothing wrong with my health and that my anxiety is causing me to think these symptoms and make myself so worked up! I'm going to a therapist soon and will be starting pills if that doesn't help. Thank you lots!

    Jess :)

  • Glad to be of any help at all - that's what this is all about 👍

    It was good you saw the Doc. too.

    But, as anyone here will tell you, if you still feel you have a problem then Go back, and back. That's their job.

    But as you said, she's given you an OK, so laxative and high-fibre to get you back to normal. And hopefully you'll be Hunky-Dory ! (I don't know what that means, I just know it's Not just crisps ! 😉)


You may also like...